Browser does not support script.
Skip to main content
Find out how we produce our information|
Although many people expect to lose weight during cancer treatment, certain chemotherapy| drugs, steroids| and hormonal therapies| can cause weight gain.
Fatigue| (feeling excessively tired or exhausted all or most of the time) caused by cancer or its treatment can lead to decreased physical activity|, and this can also contribute to weight gain. If you have an increased appetite due to depression|, this can also cause you to put on weight.
Before trying to lose weight, it’s important to speak to your GP or cancer specialist. They can discuss the right approach for you based on your cancer and its treatment, your weight before your cancer diagnosis and any other medical problems you may have. Your doctor will measure your Body Mass Index (BMI)| and your blood pressure, and may arrange a blood test. They may suggest you see other members of the healthcare team such as a dietitian or specialist nurse for advice. They can also give you information on local resources where you can get help and support.
Content last reviewed: 1 April 2011
Next planned review: 2013
For answers, support or just a chat, call the Macmillan Support Line free (Monday to Friday, 9am-8pm)
If you have any questions about cancer, need support or just want someone to talk to, ask Macmillan.
If you have any questions about Macmillan we would love to hear from you| .
You can also follow us| on Facebook, Twitter, Flickr or YouTube.
© Macmillan Cancer Support 2013
what are these?|